Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 71, NWS Austin/San Antonio, TX

April 5, 2005Gonzales County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 5, 2005, 10:24 PM CDT for Gonzales County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2005, 10:24 PM CDT (03:24 UTC)
Expired
Apr 5, 2005, 11:31 PM CDT
In force
67 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1351 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 060324
SVREWX
TXC177-060430-
/O.NEW.KEWX.SV.W.0071.050406T0324Z-050406T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1024 PM CDT TUE APR 5 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  GONZALES

* UNTIL 1130 PM CDT

* AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PALMETO...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE GONZALES AND WAELDER.

LAT...LON 2976 9735 2963 9762 2941 9783 2915 9760
      2964 9718

$$
3 follow-up statements
000 
WWUS54 KEWX 060346
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 PM CDT TUE APR 5 2005

TXC177-060430-
/O.CON.KEWX.SV.W.0071.000000T0000Z-050406T0430Z/
GONZALES TX-
1045 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
GONZALES COUNTY...

AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF SMILEY...OR ABOUT
17 MILES SOUTHWEST OF GONZALES...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMILEY BY 1055 PM CDT

ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL 
WAS LOCATED 6 MILES NORTHEAST OF GONZALES...AND MOVING EAST AT 25 
MPH. 

LAT...LON 2976 9735 2963 9762 2941 9783 2915 9760
      2964 9718

$$
000 
WWUS54 KEWX 060404
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1103 PM CDT TUE APR 5 2005

TXC177-060430-
/O.CON.KEWX.SV.W.0071.000000T0000Z-050406T0430Z/
GONZALES TX-
1103 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
GONZALES COUNTY...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. 
THESE STORMS WERE LOCATED NEAR SMILEY...AND ABOUT 5 MILES NORTHEAST 
OF GONZALES...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS WILL REMAIN OVER RURAL AREAS OF GONZALES COUNTY.

LAT...LON 2976 9735 2963 9762 2941 9783 2915 9760
      2964 9718

$$
000 
WWUS54 KEWX 060431
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 PM CDT TUE APR 5 2005

TXC177-060441-
/O.EXP.KEWX.SV.W.0071.000000T0000Z-050406T0430Z/
GONZALES TX-
1131 PM CDT TUE APR 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR GONZALES COUNTY EXPIRED AT
1130 PM CDT...

THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LEVELS AS THEY ARE 
MOVING SOUTHEAST OF GONZALES COUNTY. AS A RESULT...THE SEVERE 
THUNDERSTORM WARNING FOR GONZALES COUNTY WAS LEFT TO EXPIRE AT 1130 
PM CDT.

LAT...LON 2976 9735 2963 9762 2941 9783 2915 9760
      2964 9718

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 8:39 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 5, 8:39 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
839 PM CDT TUE APR 5 2005

.UPDATE...
HAVE UPDATED TEXT AND GRIDS FOR SEVERE TSTM WATCH #127 EFFECTIVE UNTIL
4 AM WEDNESDAY MORNING.  LINE OF STRONG TO SEVERE TSTMS ALONG THE
DRYLINE PRODUCING LARGE/DAMAGING HAIL AS THEY MOVE EASTWARD.

&&

.PREV DISCUSSION... /ISSUED 722 PM CDT TUE APR 5 2005/

UPDATE...
SHOWERS AND THUNDERSTORMS ARE BACKBUILDING SOUTHWESTWARD INTO BURNET
COUNTY ALONG THE DRY-LINE. LINE OF STORMS IS MOVING ESE AND WILL
IMPACT BURNET...WILLIAMSON...TRAVIS...LEE...AND BASTROP COUNTIES
OVER THE NEXT FEW HOURS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL
BEING THE PRIMARY THREAT. GRIDS AND TEXT PRODUCTS UPDATED.

PREV DISCUSSION... /ISSUED 300 PM CDT TUE APR 5 2005/

DISCUSSION...
SATELLITE LOOPS SHOW UPPER LEVEL LOW OVER WESTERN OKLAHOMA AND THE
TEXAS PANHANDLE MOVING EAST. THUNDERSTORM DEVELOPMENT IS IN THE
VICINITY OF THE LOW AND IS DEVELOPING SOUTHWARD INTO NORTH CENTRAL
TEXAS. SURFACE ANALYSIS SHOWS DRYLINE OVER CENTRAL TEXAS HAS MOVED
EAST INTO THE WESTERN COUNTIES OF SOUTH CENTRAL TEXAS. DEW-POINT
OVER THE WESTERN COUNTIES HAVE FALLEN INTO THE 40S AND WINDS HAVE
SHIFTED AROUND TO THE WEST. THIS DRY CONDITION HAS RESULTED IN THE
CONTINUATION OF THE RED FLAG WARNING THIS LATE AFTERNOON INTO THE
EARLY EVENING HOURS FOR THE COUNTIES ALONG THE RIO GRANDE RIVER AND
WESTERN COUNTIES OF THE HILL COUNTRY.

LATEST MODEL GUIDANCE CONTINUES WITH LAST NIGHTS SOLUTION OF MOVING
THE CLOSED LOW ACROSS THE SOUTHERN PLAINS TODAY AND TONIGHT WITH A
TRAILING FRONTAL BOUNDARY TO THE SOUTHWEST AND THIS BOUNDARY DRIVING
ACROSS SOUTH CENTRAL TEXAS TONIGHT. HIGH PRESSURE IS PROGGED TO MOVE
SOUTHEAST FROM THE PACIFIC NORTHWEST TOWARDS THE SOUTHERN PLAINS AND
THIS FEATURE WILL GIVE SOUTH CENTRAL TEXAS COOL DRY WEATHER THROUGH
THE REMAINING OF THE WORKWEEK.

TOWARDS THIS WEEKEND...ANOTHER SYSTEM WILL MOVE ONSHORE IN THE
PACIFIC NORTHWEST AND IS EXPECTED TO MOVE SOUTHEAST ACROSS THE
SOUTHERN PLAINS PROVIDING THE FOCUS FOR SHOWER AND THUNDERSTORM
DEVELOPMENT ACROSS TEXAS LATE SATURDAY INTO SUNDAY AND MONDAY.

AIRMASS OF SOUTH CENTRAL TEXAS REMAINS UNDER THE INFLUENCE OF THE
GULF FOR THIS LATE AFTERNOON....WITH A BUILDING RIDGE TO THE
NORTHWEST AND NORTHWEST WINDS DEVELOPING OVERNIGHT...TEMPERATURES
WILL MODERATE WITH MORNING LOWS FALLING INTO THE 50S AND AFTERNOON
HIGHS CONTINUING IN THE 70S INTO THE LOWER 80S.

EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

13/04
Hazardous weather outlook, Apr 5, 7:34 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT TUE APR 5 2005

TXZ171>173-183>194-202>209-217>225-228-061100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
734 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A COLD FRONT AND DRYLINE WILL GENERATE SCATTERED THUNDERSTORMS ACROSS
NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS THIS EVENING. SOME OF
THE STORMS COULD BE SEVERE ALONG AND NORTH OF A LINE FROM LAKE
BUCHANAN TO AUSTIN TO BASTROP TO GIDDINGS. LARGE HAIL IS THE PRIMARY
THREAT. ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE LATE THIS WEEKEND
INTO MONDAY AS A POTENT STORM SYSTEM TAKES SHAPE OVER NEW MEXICO. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 5, 8:50 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
850 PM CDT TUE APR 5 2005

TXZ189-190-060220-
BLANCO-KENDALL-
850 PM CDT TUE APR 5 2005

...SEVERE THUNDERSTORM WATCH CANCELLED FOR BLANCO AND KENDALL
   COUNTIES...

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH FOR BLANCO AND KENDALL COUNTIES. THE LINE OF STRONG TO SEVERE
THUNDERSTORMS HAVE MOVED EAST OF THE COUNTIES AND ADDITIONAL SEVERE
WEATHER IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT.
Local storm report, Apr 5, 9:22 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
922 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             AUSTIN                  30.31N 97.75W
04/05/2005  1.00 INCH        TRAVIS             TX   TRAINED SPOTTER

            SOUTH AUSTIN

0855 PM     HAIL             8 SSE AUSTIN            30.20N 97.70W
04/05/2005  1.00 INCH        TRAVIS             TX   CO-OP OBSERVER

&&

JB
Special weather statement, Apr 5, 9:36 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
936 PM CDT TUE APR 5 2005

TXZ173-192-060305-
TRAVIS-WILLIAMSON-
936 PM CDT TUE APR 5 2005

...SEVERE THUNDERSTORM WATCH CANCELLED FOR TRAVIS AND WILLIAMSON
   COUNTIES...

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH FOR TRAVIS AND WILLIAMSON COUNTIES. THE LINE OF STRONG TO
SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE COUNTIES AND ADDITIONAL
SEVERE WEATHER IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT.
Local storm report, Apr 5, 9:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
955 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             2 WNW NEW BRAUNFELS     29.72N 98.15W
04/05/2005  0.88 INCH        COMAL              TX   NWS EMPLOYEE

0938 PM     HAIL             UNIVERSAL CITY          29.55N 98.31W
04/05/2005  0.88 INCH        BEXAR              TX   TRAINED SPOTTER

0938 PM     HAIL             UNIVERSAL CITY          29.55N 98.31W
04/05/2005  1.00 INCH        BEXAR              TX   NWS EMPLOYEE

            PAT BOOKER/I35

0942 PM     HAIL             7 NNE SAN ANTONIO       29.55N 98.46W
04/05/2005  0.75 INCH        BEXAR              TX   CO-OP OBSERVER

0944 PM     HAIL             UNIVERSAL CITY          29.55N 98.31W
04/05/2005  0.75 INCH        BEXAR              TX   NWS EMPLOYEE

&&

JB
Special weather statement, Apr 5, 9:59 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
959 PM CDT TUE APR 5 2005

TXZ191-060315-
HAYS-
959 PM CDT TUE APR 5 2005

...SEVERE THUNDERSTORM WATCH CANCELLED FOR HAYS COUNTY...

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH FOR HAYS COUNTY. THE LINE OF STRONG TO SEVERE THUNDERSTORMS
HAVE MOVED EAST OF THE COUNTIES AND ADDITIONAL SEVERE WEATHER IS NOT
EXPECTED FOR THE REMAINDER OF TONIGHT.
Special weather statement, Apr 5, 10:10 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1010 PM CDT TUE APR 5 2005

TXZ206-060326-
COMAL-
1010 PM CDT TUE APR 5 2005

...SEVERE THUNDERSTORM WATCH CANCELLED FOR COMAL COUNTY...

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH FOR COMAL COUNTY. THE LINE OF STRONG TO SEVERE THUNDERSTORMS
HAVE MOVED SOUTHEAST OF THE COUNTY AND ADDITIONAL SEVERE WEATHER IS
NOT EXPECTED FOR THE REMAINDER OF TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:22 PM CDTSevere Thunderstorm WarningEWXBurnet41 min
Apr 5, 7:40 PM CDTSevere Thunderstorm WarningEWXWilliamson68 min
Apr 5, 7:56 PM CDTSevere Thunderstorm WarningEWXTravis64 min
Apr 5, 7:57 PM CDTSevere Thunderstorm WarningEWXBlanco63 min
Apr 5, 8:59 PM CDTSevere Thunderstorm WarningEWXTravis16 min
Apr 5, 9:01 PM CDTSevere Thunderstorm WarningEWXBastrop61 min
Apr 5, 9:07 PM CDTSevere Thunderstorm WarningEWXHays53 min
Apr 5, 9:11 PM CDTSevere Thunderstorm WarningEWXComal49 min
Apr 5, 9:22 PM CDTSevere Thunderstorm WarningEWXCaldwell56 min
Apr 5, 9:36 PM CDTSevere Thunderstorm WarningEWXBexar54 min
Apr 5, 9:38 PM CDTSevere Thunderstorm WarningEWXGuadalupe67 min
Apr 5, 10:14 PM CDTSevere Thunderstorm WarningEWXFayette66 min
Apr 5, 10:29 PM CDTSevere Thunderstorm WarningEWXBexar61 min
Apr 5, 10:32 PM CDTSevere Thunderstorm WarningEWXWilson58 min
Apr 5, 11:39 PM CDTSevere Thunderstorm WarningEWXDeWitt66 min
Apr 5, 11:40 PM CDTSevere Thunderstorm WarningEWXAtascosa65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.